MAUDE Adverse Event Report: DEPUY MITEK LLC US TIBIAL GUIDE BULLET; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US TIBIAL GUIDE BULLET; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 219390
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device lot number and manufacture date are unknown.Udi: (b)(4).Investigation summary: according to the information provided, it was reported that during an anterior cruciate ligament reconstruction the tibial guide bullet welded itself.The sales rep assumes that it was because the heat created after several attempts of turning the bullet due to hard bone of the patient.The complaint device was received and evaluated, upon visual inspection, it was observed that the drill is jammed inside the bullet guide.The guide has no structural anomalies.Given that lot number was not provided, the manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual results, this complaint can be confirmed.A possible root cause can be attributed to procedural variables, such handling of the device or product interaction during procedure; the drill is jammed due to prolonged drilling action.As per ifu 108529: end of useful instrument life is generally determined by wear or damage from handling or surgical use.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.Device history lot: given that lot number was not provided, the manufacturing record evaluation (mre) review cannot be performed.
 
Event or Problem Description
It was reported by the sales rep via phone that during an anterior cruciate ligament reconstruction the tibial guide bullet welded itself.Another device was used to complete the procedure.During an in house engineering evaluation it was determined that the device was jammed/seized.No patient consequences or surgical delay reported.No additional information was provided.

Brand Name
TIBIAL GUIDE BULLET
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13078276
Report Number1221934-2021-03833
Device Sequence Number5823560
Product Code LXH
UDI-Device Identifier10886705006199
UDI-Public10886705006199
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219390
Device Catalogue Number219390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Initial Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown